Forum

Never again will I take steroids

Hi all, I have just finished a five day course of oral steroids and don’t think I have ever felt so ill. Everything aches, my head, back etc I have a terrible upset stomach and feeling very sorry for myself. I think I would rather put up with the symptoms of a relapse. Is this normal ? Karen x

Hi Karen Last time I took oral steriods I too had 2-3 days after the course where I felt alwful, a complete opposite to the high I was feeling whilst taking them! I have had oral steriods before and don’t remember feeling quite as bad, I prefer having them via iv as I didn’t experience hardly any side effects and definitely didn’t feel rotten afterwards! But as I said I had 2-3 days of feeling really unwell after taking them but throughout the week I gradually got better and saw a positive result from taking them after all! Hope your feeling better soon Liana x

Hi Karen I had three days IV and felt terrible for weeks afterwards. I won’t be having them again either. Xx

Hello Karen,that’s an unlucky reaction and as usual, different reactions 'cos we’re all different. A thing which occurs to me is that whether you were 8 stone or 18 the dosage would probably be the same.With luck these ‘Nasties’ will pass quickly and you’ll feel some benefit.For now I’ll suggest plenty of fluids,ginger in one form or another for billiousness and fresh pineapple,tinned or sweets to help with a ‘caky mouth’ if you have one.

Good luck,

Wb xx

Thank you for all your kind words, will try what you have suggested WB x

Sorry you are feeling rotten Karen. I never touch them now after similar vile experiences and would rather ride out a relapse. However I always feel that this is against the advice of my neuro and nurse so it’s kind of tricky to say thanks but no thanks when you feel horrid from a relapse. Hope you feel better soon x

I spent 3 days on the sofa after coming off a 5 day course… it even hurt to wash I felt so sore, all over too :frowning:

Hi I have just finished a 3 day iv course of steroids and also feel worse than ever. I have been told it takes about 5-7 days to start to feel the benefits but at the moment my balance, vision and e energy levels are really bad. I was Hoping that I would be ready to take on the world now :). Thought it was just me feeling like this. Xxxx

Hi

I taken a five day course of steriods last week because I had a relapse where my walking and speech where affected, I would say they have done there job has my speech is 100 times better and my walking has improved a lot. Luckily Ive been side effect free apart from slight back ache and getting out of breathe quickly. It was my first ever course of steroids and im really glad I choose to take them and from my experience with them I would without a doubt advice them if relapsing, everybody is different though and just somes how unpridictable this disease is!

Callum